Alert archive / New Mexico / Tornado Warnings in 2010
Tornado Warning 6, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this tornado warning at May 14, 2010, 12:46 PM MDT for Lea County, New Mexico; Winkler County, Texas. It was in force for 29 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- May 14, 2010, 12:46 PM MDT (18:46 UTC)
- Expired
- May 14, 2010, 1:15 PM MDT
- In force
- 29 min
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
Counties Lea County, NM, Winkler County, TX
The radar
The Midland/Odessa radar (KMAF), 102 km from the middle of the area, began a volume at 18:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 14, 11:45 AM MDT | Tornado Watch | SPC | 9 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 6.8 hours before the alert went out and 101 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1514 J/kg
- Mixed-layer CIN
- -42 J/kg
- Mixed-layer LCL
- 482 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 267 m²/s²
- 0-3 km storm-relative helicity
- 325 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.7
The text
As transmitted, in the capitals the NWS used until 2016.
130
WFUS54 KMAF 141846
TORMAF
NMC025-TXC495-141915-
/O.NEW.KMAF.TO.W.0006.100514T1846Z-100514T1915Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1246 PM MDT FRI MAY 14 2010
THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN WINKLER COUNTY IN WEST TEXAS...
SOUTH CENTRAL LEA COUNTY IN SOUTHEAST NEW MEXICO...
* UNTIL 115 PM MDT/215 PM CDT/
* AT 142 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 8 MILES
SOUTHWEST OF BENNETT...OR 14 MILES NORTHWEST OF KERMIT...MOVING
NORTHEAST AT 15 MPH.
* THE TORNADO WILL AFFECT THE FOLLOWING LOCATIONS...
BENNETT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
WHEN A TORNADO WARNING IS ISSUED BASED ON DOPPLER RADAR... IT MEANS
THAT STRONG ROTATION HAS BEEN DETECTED WITHIN THE STORM. A TORNADO
MAY ALREADY BE ON THE GROUND OR MAY DEVELOP AT ANY TIME. IF YOU ARE
IN THE PATH OF THIS DANGEROUS STORM... MOVE TO THE LOWEST LEVEL OF A
STURDY BUILDING OR INTO AN UNDERGROUND SHELTER. STAY AWAY FROM
WINDOWS. IF DRIVING... DO NOT SEEK SHELTER UNDER A HIGHWAY OVERPASS.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING/800
PM CDT FRIDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN
TEXAS.
&&
LAT...LON 3211 10327 3203 10313 3194 10326 3195 10332
3200 10333
TIME...MOT...LOC 1846Z 220DEG 12KT 3198 10328
$$1 follow-up statement
851
WWUS54 KMAF 141900
SVSMAF
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
100 PM MDT FRI MAY 14 2010
NMC025-TXC495-141915-
/O.CON.KMAF.TO.W.0006.000000T0000Z-100514T1915Z/
WINKLER TX-LEA NM-
100 PM MDT FRI MAY 14 2010
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 115 PM MDT/215 PM CDT/
FOR SOUTH CENTRAL LEA AND NORTHWESTERN WINKLER COUNTIES...
AT 156 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
DETECT A TORNADO. THIS TORNADO WAS LOCATED NEAR BENNETT...OR ABOUT
13 MILES NORTHWEST OF KERMIT...MOVING NORTHEAST AT 10 MPH.
SOME LOCATIONS AFFECTED BY THE TORNADO INCLUDE...BENNETT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 700 PM MDT FRIDAY EVENING/800
PM CDT FRIDAY EVENING/ FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN
TEXAS.
&&
LAT...LON 3211 10327 3203 10313 3194 10326 3195 10332
3200 10333
TIME...MOT...LOC 1900Z 242DEG 10KT 3200 10322
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this tornado warning went out at May 14, 11:05 AM MDT, 1 hour 41 minutes earlier.
Area forecast discussion, May 14, 11:05 AM MDT, 1 hour 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1205 PM CDT FRI MAY 14 2010 .DISCUSSION... SEE AVIATION DISCUSSION BELOW. ALSO...WILL DO A QUICK UPDATE AT 18Z TO FRESHEN UP THE GRIDS...AND REMOVE WATCH 169. && .AVIATION... 12Z KMAF RAOB SHOWS A VERY MOIST AMS IN PLACE...AND THE PUMP IS PRIMED. CONVECTION WILL LIKELY INITIATE OUT WEST...WHERE BETTER INSTABILITY/DIFFERENTIAL HEATING LIES. IN THE EAST...LIFR CIGS AT KHOB CONTINUE TO SLOWLY IMPROVE...WHILE CIGS ELSEWHERE RANGE FROM MVFR-VFR. LATEST MODELS SUGGEST BEST CONVECTIVE CHANCES ALL TERMINALS WILL BE THIS EVENING...W/WV IMAGERY SHOWING MULTIPLE SHORTWAVES MOVING UP FROM THE SW. OTHERWISE...WINDS ARE PROGGED VEER LATE IN THE FORECAST PD AND ERODE THE STRATUS DECK...BUT NOT BEFORE A FEW HRS OF LIFR/VLIFR CIGS OVERNIGHT AT KMAF/KHOB. && .MAF WATCHES/WARNINGS/ADVISORIES... NM...NONE. TX...NONE. && 44
Hazardous weather outlook, May 14, 12:21 PM MDT, 25 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 121 PM CDT FRI MAY 14 2010 NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075- 079>082-258-151830- GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS- NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES- DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL- VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS- LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN- DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU- BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS- 121 PM CDT FRI MAY 14 2010 /1221 PM MDT FRI MAY 14 2010/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW MEXICO...SOUTHWEST TEXAS AND WEST TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT NUMEROUS THUNDERSTORMS WILL BE POSSIBLE THROUGH TONIGHT...MANY SEVERE. LARGE HAIL AND ISOLATED TORNADOES WILL BE THE MAIN THREATS. A TORNADO WATCH IS IN EFFECT UNTIL 8 PM CDT...OR 7 PM MDT...FOR ALL OF SOUTHEAST NEW MEXICO...THE TRANS PECOS...PORTIONS OF THE WESTERN LOW ROLLING PLAINS...AND PERMIAN BASIN. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SATURDAY ACROSS WEST TEXAS AND SOUTHEAST NEW MEXICO ALONG AND EAST OF A CARLSBAD...TO PECOS...TO SANDERSON LINE. LARGE HAIL WILL BE THE MAIN THREAT. HEAVY RAINFALL AND LOCALIZED FLASH FLOODING WILL ALSO BE POSSIBLE WITH THESE STORMS. THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ON SUNDAY ACROSS WEST TEXAS ALONG AND EAST OF A LAMESA TO MIDLAND TO BIG LAKE LINE. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN THREATS. .SPOTTER INFORMATION STATEMENT... LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD ACTIVATE FOR SEVERE WEATHER THIS AFTERNOON AND EVENING. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/ HTTP://WEATHER.GOV/MIDLAND 44
In the hours before
Special weather statement, May 14, 9:55 AM MDT, 2 hours 51 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1055 AM CDT FRI MAY 14 2010 NMZ028-033-141645- CENTRAL LEA COUNTY-EDDY COUNTY PLAINS- 955 AM MDT FRI MAY 14 2010 ...STRONG THUNDERSTORMS ACROSS NORTHEAST EDDY COUNTY AND WEST CENTRAL LEA COUNTY THROUGH NOON MDT... PRECAUTIONARY/PREPAREDNESS ACTIONS... GUSTY WINDS... HAIL... HEAVY RAIN... AND FREQUENT LIGHTNING ARE POSSIBLE. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL NOON MDT FRIDAY FOR SOUTHEAST NEW MEXICO AND WEST TEXAS. &&
Special weather statement, May 14, 11:57 AM MDT, 49 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX 1257 PM CDT FRI MAY 14 2010 TXZ062-141830- MIDLAND- 1257 PM CDT FRI MAY 14 2010 ...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS AFFECTING MIDLAND COUNTY UNTIL 130 PM CDT... ...A TORNADO WATCH IS IN EFFECT... A THUNDERSTORM WITH HAIL AND GUSTY WINDS WAS LOCATED 3 MILES SOUTHWEST OF MIDLAND AT 1256 PM CDT...MOVING NORTH AT 30 MPH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 PM CDT FRIDAY EVENING FOR SOUTHEAST NEW MEXICO AND SOUTHWESTERN TEXAS. &&
The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 14, 12:37 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 53 min |
| May 14, 1:06 PM MDT | Tornado Warning | MAF | Lea | 24 min |
| May 14, 1:39 PM MDT | Severe Thunderstorm Warning | MAF | Lea | 35 min |
| May 14, 4:33 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 57 min |
| May 14, 5:07 PM MDT | Severe Thunderstorm Warning | MAF | Eddy | 53 min |
| May 14, 5:10 PM MDT | Tornado Warning | MAF | Eddy | 35 min |
| May 14, 5:35 PM MDT | Severe Thunderstorm Warning | MAF | Eddy, Lea | 55 min |
| May 13, 7:46 PM MDT | Severe Thunderstorm Warning | MAF | Pecos | 59 min |
| May 14, 11:52 AM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 68 min |
| May 14, 11:57 AM MDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin | 63 min |
| May 14, 12:04 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Martin, Midland | 56 min |
| May 14, 12:07 PM MDT | Tornado Warning | MAF | Andrews, Ector, Winkler | 38 min |
| May 14, 12:11 PM MDT | Tornado Warning | MAF | Andrews, Ector | 34 min |
| May 14, 12:17 PM MDT | Tornado Warning | MAF | Glasscock, Howard, Mitchell | 17 min |
| May 14, 12:18 PM MDT | Flash Flood Warning | MAF | Midland | 6 hr |
| May 14, 12:24 PM MDT | Tornado Warning | MAF | Martin, Midland | 36 min |
| May 14, 12:43 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector | 62 min |
| May 14, 12:44 PM MDT | Tornado Warning | MAF | Midland | 31 min |
| May 14, 12:55 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Glasscock, Howard, Martin, Midland | 65 min |
| May 14, 1:13 PM MDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| May 14, 1:20 PM MDT | Severe Thunderstorm Warning | MAF | Ector, Ward, Winkler | 55 min |
| May 14, 1:30 PM MDT | Severe Thunderstorm Warning | MAF | Mitchell | 60 min |
| May 14, 1:40 PM MDT | Severe Thunderstorm Warning | MAF | Borden, Dawson, Howard, Martin | 35 min |
| May 14, 1:40 PM MDT | Tornado Warning | MAF | Andrews, Ector, Martin, Midland | 35 min |
| May 14, 1:43 PM MDT | Tornado Warning | MAF | Glasscock, Howard, Martin, Midland | 32 min |
| May 14, 2:02 PM MDT | Tornado Warning | MAF | Glasscock, Howard | 28 min |
| May 14, 2:15 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Winkler | 60 min |
| May 14, 2:21 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Ector, Martin, Midland | 54 min |
| May 14, 2:30 PM MDT | Severe Thunderstorm Warning | MAF | Glasscock, Howard, Martin, Mitchell | 60 min |
| May 14, 2:35 PM MDT | Flash Flood Warning | MAF | Howard | 3 hr |
| May 14, 2:42 PM MDT | Severe Thunderstorm Warning | MAF | Mitchell | 63 min |
| May 14, 3:08 PM MDT | Severe Thunderstorm Warning | MAF | Andrews, Crane, Ector, Martin, Midland, Upton | 52 min |
| May 14, 3:26 PM MDT | Severe Thunderstorm Warning | MAF | Howard, Martin | 30 min |
| May 14, 3:56 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Ector, Midland, Pecos, Upton, Ward | 64 min |
| May 14, 4:07 PM MDT | Flash Flood Warning | MAF | Martin | 3 hr |
| May 14, 4:16 PM MDT | Flash Flood Watch | MAF | Crane, Ector, Glasscock, Howard, Martin, Midland and 5 more | 35 hr |
| May 14, 4:18 PM MDT | Tornado Warning | MAF | Crane, Pecos, Upton, Ward | 27 min |
| May 14, 4:34 PM MDT | Areal Flood Advisory | MAF | Crane, Midland, Upton | 3 hr |
| May 14, 4:47 PM MDT | Severe Thunderstorm Warning | MAF | Glasscock, Midland, Reagan, Upton | 58 min |
| May 14, 5:01 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Upton | 59 min |
| May 14, 5:02 PM MDT | Areal Flood Advisory | MAF | Mitchell | 3 hr |
| May 14, 5:12 PM MDT | Tornado Warning | MAF | Reagan | 33 min |
| May 14, 5:44 PM MDT | Tornado Warning | MAF | Reagan | 31 min |
| May 14, 5:59 PM MDT | Severe Thunderstorm Warning | MAF | Crane, Pecos, Reagan, Upton | 61 min |
Nearby
Tornado Warnings in New Mexico, 2010Tornado Warnings in Texas, 2010Every tornado warning in 2010Tornadoes in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.